|Neuropathy/Triglyceride regime dilemma
Aug 6, 2004
Dear Dr. Henry: As an update, I wrote you earlier about whether Kaletra/Epivir/Viread is a good treatment for my situation...my CD4 was 44 and viral load 185,000...starting the regimen Mar 31, my numbers as of May 12 were CD4 349 and viral load 150. Now, after taking Kaletra/3TC/Viread approximately 4 months I have developped neuropathy in my hands and feet and my triglyceride levels increased from 179 measured 3 years ago to 601. My question is this: My doctor has given me 2 options: A) Take Kaletra and Viread, or B) take Kaletra and Trizivir and take something to lower the triglycerides -- either of which may reduce the neuropathy, yet continue my success of number reversal In My research online has led me to another PI, fosamprenavir (Lexiva) which reportedly has no elevation of triglycerides and may be better tolerated in the stomach than Kaletra, which still deals me problems even after 4 months. I realize I am very medicine sensitive and have trouble adjusting to new meds and their side effects -- with Kaletra/3TC/Viread I have had trouble regulating bowel movements which has highly impacted my quality of life. My phenotype shows I am sensitive to Viread, Zerit, Vodex, Abacavir, and Epivir in that order -- Viread being the most sensitive. The NNRTI's are totally non-sensitive, and most of the PI's are sensitive with Kaletra, Saquinivir, Nelfinavir, Amprenavir, and Indinavir with Kaletra being the most sensitive. Given this data,which regimen would you advise given my present situation? Thank you for your consideration and time for your much appreciated advice.
Response from Dr. Henry
I would have a neurologist evaluate your neuropathy to get the best handle on it that you can. 3TC can trigger neuropathy so dropping that may be necessary. Adding FTC or 3TC and /or abacavir are reasonable options. Short term the triglycerides are Ok with just diet/exercise intervention. What I often do is once the HIV level is < 50 (your getting close!) I switch the Kaletra to boosted (ritonavir) Lexiva or Reyataz (usually easier on the lipids). Thanks for the update and continued good luck. KH
Carnitine study for neuropathy
- Is Tingling In Feet A Symptom Of Acute HIV Infection?
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Can Someone Get Std If They Get Fingered?
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Can Antiviral Drugs Mask Test Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.